Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Child on valparin chrono, gets angry easily, has limited memory, throws tantrums. Normal?

my daughter aged 10 is taking valparin chrono 200 mg in the morning and 5oo mg at night. She had 2 attacks one when she was 11 months old and the attack led to unconsciousness for the whole day she was hospitalised. the next attack was when she was 6 years old and she was unconscious for the entire day she was in the icu . She is taking treatment from a neurologist and is very moody, gets angry very fast. no tolerance, memory is very limited, is very possessive and throws tantrums when her requests are not met .Is this a natural behaviour when under the influence of valparin?
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Hi ,
Thank you for your query.
Valproate has been known to cause irritability in children with prolonged use.It has effects on the cognitive function of children when used for a long term.
Antiepileptic use will induce memory problems. Kindly discuss these problems with your doctor and ask him to suggest a better suited antiepileptic.
If you have any further queries you are free to consult me.Hope this answers your query.Wishing your child a speedy recovery.Have a nice day.
Answered: Tue, 22 Jan 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor